Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Wichita, KS

April 9, 2011Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2011, 12:21 AM CDT for Labette County, Neosho County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 12:21 AM CDT (05:21 UTC)
Expired
Apr 9, 2011, 1:00 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 131 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 5:35 PM CDTTornado WatchSPC9 hr
Apr 8, 9:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS53 KICT 090521
SVRICT
KSC099-133-090600-
/O.NEW.KICT.SV.W.0057.110409T0521Z-110409T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES WEST OF PARSONS...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTAMONT...PARSONS...ERIE...OSWEGO...ST. PAUL...GALESBURG...LABETTE
  AND SOUTH MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508
TIME...MOT...LOC 0521Z 259DEG 31KT 3734 9535
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
3 follow-up statements
693 
WWUS53 KICT 090534
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 AM CDT SAT APR 9 2011

KSC099-133-090600-
/O.CON.KICT.SV.W.0057.000000T0000Z-110409T0600Z/
NEOSHO KS-LABETTE KS-
1234 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 100 AM CDT...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PARSONS...MOVING EAST AT 40 MPH. ANOTHER SEVERE 
STORM WAS LOCATED 10 MILES NORTHWEST OF ALTAMONT.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...OSWEGO AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508
TIME...MOT...LOC 0533Z 267DEG 34KT 3735 9521
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
458 
WWUS53 KICT 090548
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT SAT APR 9 2011

KSC099-133-090600-
/O.CON.KICT.SV.W.0057.000000T0000Z-110409T0600Z/
NEOSHO KS-LABETTE KS-
1248 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 100 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PARSONS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  OSWEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508
TIME...MOT...LOC 0548Z 274DEG 24KT 3733 9516
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
432 
WWUS53 KICT 090557
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT SAT APR 9 2011

KSC099-133-090607-
/O.EXP.KICT.SV.W.0057.000000T0000Z-110409T0600Z/
NEOSHO KS-LABETTE KS-
1257 AM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND SOUTHERN 
NEOSHO COUNTIES WILL EXPIRE AT 100 AM...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508
TIME...MOT...LOC 0557Z 274DEG 24KT 3733 9508

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:21 PM CDT, 4 hours earlier.

Area forecast discussion, Apr 8, 8:21 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI APR 8 2011

.UPDATE...
PROLIFIC HAILERS CONTINUE TO AFFECT SOUTH CENTRAL KANSAS THIS
EVENING...AS BIG AS BASEBALLS AT TIMES. VERY UNSTABLE CAPE
VALUES IN EXCESS OF 2500 J/KG PER RUC AND STRONG SHEAR WILL
CONTINUE TO SUPPORT SEVERE STORMS INTO THE EVENING...WITH AID
OF DEVELOPMENTAL LOW LEVEL JET. BACKING SURFACE FLOW MAY ALSO
ENHANCE/INCREASE TORNADO POTENTIAL AS WELL...THOUGH MAIN RISK
SHOULD CONTINUE TO BE VERY LARGE HAIL.

KED

&&

.PREV DISCUSSION... /ISSUED 608 PM CDT FRI APR 8 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL...
DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR
NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF
SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL
DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS
EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY
CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS
SOUTHEAST KANSAS EARLY SATURDAY MORNING.

KED

PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/

CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION...

DISCUSSION...

TONIGHT:
WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND
SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE
WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG
INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM
FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE
INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS
PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK
PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH
CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY
SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND
INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP
LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS
SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND
SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH
LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL.

SAT-SUNDAY NIGHT:
PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW
PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR
WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY
VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER
AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE
FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA
COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE
COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP
OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A
DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN
ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS &
AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN
HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS
& NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE
AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER
SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF
A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE
TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL
OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL
& SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN
AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL
PLAINS.

NEXT WEEK:
A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E
ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL
VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT
SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF
MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF
-TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY
BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL
BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL
TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED
FORECAST INTACT.

FIRE WEATHER...
SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT
INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY
HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER!
WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING
TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST
AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE
KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS
AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM
SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE
WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING
THESE PERIODS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES
IN SOUTHEAST KS EARLY SATURDAY MORNING.

STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE
RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT
NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL
LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED
THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN
KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT.
POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS
FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS
POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP
TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  90  65  79 /  40  20  30  10
HUTCHINSON      61  89  64  77 /  20  20  30  10
NEWTON          62  90  65  79 /  30  20  30  10
ELDORADO        64  90  66  80 /  40  10  30  20
WINFIELD-KWLD   64  90  67  80 /  40  10  20  20
RUSSELL         56  90  58  74 /  10  20  20  20
GREAT BEND      56  90  58  73 /  10  20  20  10
SALINA          63  91  65  77 /  10  20  20  10
MCPHERSON       62  89  65  77 /  20  20  30  10
COFFEYVILLE     66  89  68  81 /  40  10  10  40
CHANUTE         65  88  67  81 /  40  10  20  40
IOLA            64  87  67  80 /  30  10  20  40
PARSONS-KPPF    66  88  67  81 /  40  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ032-033-047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Apr 8, 9:11 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT FRI APR 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
911 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT AREAS GENERALLY
EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE INTO THE EARLY
MORNING PREDAWN HOURS. VERY LARGE HAIL UP TO BASEBALL SIZE WILL
REMAIN THE MAIN RISK. HOWEVER...TORNADOES AND LOCALLY DAMAGING
WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS
PRIMARILY ALONG... AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED
AND DAMAGING 60 TO 70 MPH WINDS.

A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY
AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH-
CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND
EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE
REFER TO THE FIRE WEATHER FOR FURTHER DETAILS.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL
KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER
MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY
BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH.

A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH
CENTRAL KANSAS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL REMAIN LIKELY TONIGHT...MAINLY
EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE. SPOTTER ACTIVATION
IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR
SOUTHEAST KANSAS SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES/JMC

In the hours before

Special weather statement, Apr 8, 11:02 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT FRI APR 8 2011

KSZ092-093-090430-
COWLEY-SUMNER-
1102 PM CDT FRI APR 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GEUDA SPRINGS...
OR 17 MILES SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Apr 8, 11:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     HAIL             4 E SEVERY              37.62N 96.15W
04/08/2011  E1.00 INCH       GREENWOOD          KS   LAW ENFORCEMENT

1136 PM     TSTM WND GST     4 E SEVERY              37.62N 96.15W
04/08/2011  E60 MPH          GREENWOOD          KS   LAW ENFORCEMENT

&&

DUNTEN
Local storm report, Apr 8, 11:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND GST     FALL RIVER              37.61N 96.03W
04/08/2011  E70 MPH          GREENWOOD          KS   FIRE DEPT/RESCUE

1152 PM     HAIL             FALL RIVER              37.61N 96.03W
04/08/2011  E1.00 INCH       GREENWOOD          KS   FIRE DEPT/RESCUE

&&

DUNTEN
Local storm report, Apr 8, 11:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             FALL RIVER              37.61N 96.03W
04/08/2011  E1.75 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

DUNTEN
Special weather statement, Apr 9, 12:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT SAT APR 9 2011

KSZ099-100-090545-
LABETTE-MONTGOMERY-
1213 AM CDT SAT APR 9 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...AND MOVING EAST AT
35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Local storm report, Apr 9, 12:14 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             6 NW FREDONIA           37.59N 95.90W
04/09/2011  E1.75 INCH       WILSON             KS   LAW ENFORCEMENT

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 8, 7:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner39 min
Apr 8, 7:37 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 8, 7:45 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick60 min
Apr 8, 7:55 PM CDTSevere Thunderstorm WarningICTSedgwick26 min
Apr 8, 8:00 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 8, 8:29 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner35 min
Apr 8, 8:37 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion53 min
Apr 8, 8:40 PM CDTSevere Thunderstorm WarningICTSumner65 min
Apr 8, 8:52 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno, Sedgwick32 min
Apr 8, 9:03 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
Apr 8, 9:30 PM CDTAreal Flood WarningICTButler, Sedgwick2 hr
Apr 8, 9:30 PM CDTSevere Thunderstorm WarningICTHarper, Sumner42 min
Apr 8, 9:45 PM CDTSevere Thunderstorm WarningICTCowley20 min
Apr 8, 9:50 PM CDTTornado WarningICTChase25 min
Apr 8, 10:30 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson25 min
Apr 8, 10:51 PM CDTSevere Thunderstorm WarningICTElk, Greenwood54 min
Apr 8, 10:53 PM CDTSevere Thunderstorm WarningICTButler27 min
Apr 8, 11:37 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson47 min
Apr 9, 4:10 AM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Russell15 hr
Apr 9, 3:55 PM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more29 hr
Apr 9, 4:28 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more26 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.